Avodart

The below information on Avodart has been taken from official FDA sources, but we cannot guarantee it's accuracy. Please use this site for educational purposes only. This site does not replace a proper discussion with your doctor.


    Brand Name:Avodart
    Generic:Dutasteride
    Availability:Prescription
This drug was approved by the FDA in one form or another on:
2001-11-20 ,
This drug is made in one form or another by the following companies:
GlaxoSmithKline
This drug is available in the following forms:
Capsules
View the actual FDA approved label for this drug at the following links:
http://www.fda.gov/cder/foi/label/2004/21319s008lbl.pdf

About Avodart

Avodart is used to treat symptoms of benign prostatic hyperplasia (BPH) in men with an enlarged prostate to:

  • improve symptoms
  • reduce the risk of acute urinary retention (a complete blockage of urine flow)
  • reduce the risk of the need for BPH-related surgery

Precautions for Avodart

Men taking Avodart should not donate blood until at least 6 months after their last dose to prevent pregnant women from receiving Avodart through a blood donation.

Side Effects of Avodart

The most common side effects are:

  • impotence (trouble getting or keeping an erection)
  • a decrease in libido (sex drive)
  • breast enlargement and tenderness (gynecomastia)
  • a decrease in the amount of semen released during sex

Who Should Not Take Avodart

Dutasteride is for men only. Women and children should never take Avodart.

You should not take Avodart if you are allergic to any of its ingredients or are allergic to other 5α-reductase inhibitors.

Search the Web for more info:  


Recent Forum Posts on Avodart

side effects

I have been taking avodart for 30 days and it seems to be helping my uninating bettter. However, I have noticed that I have been nausea lately and my prescription has run out now for a couple of days and this symton has completly gone away...It this a side effect using this drug?? Thank you.


flomax

presently taking flomax. Should I discontinue and get a scrpt. for avodart?? Or can they both be taken together??


how dangerous is this medication?

To Whom it may Concern,
I am a nurse and one of my patients is taking avodart. Me and all the other nurses here dispense this medication on a daily basis. We are all women and touch the capsule every day which is said to be contraindicated. Recently, this patient has had a GTube placed. The order was still in place to administer this medication via GTube. So we have been opening the capsule and the medication has of coarse come in contact with our skin as we were unaware of the contraindications. There were no warnings on the label from the pharmacy (ie. do not open or crush). So as you can imagine,we are a bit nervous about the situation. What are the long term side affects? None of us are pregnant, but some of us are within child bearing ages. We have been getting this medication on our skin every day for the past three weeks. Please email me to let us know.
Sincerely,
Missy M.LPN


EYE REDNESS

I have been taking AVODART for 2 weeks and noticed that my eyes are very red and sensitive. It appears that the redness is directly related to the medication because I never experienced this discomfort prior to AVODART. I am unrinating better and I would like to continue the drug but my eyes are very sore and I start graduate school next week and will have to read a great deal.

Has anyone experienced this side effect and did it persist or disappear after your system adjusted to the medication.

Thanks for any feedback you can provide.

David


avodart

I satrted taking Avodart and noticed that my eye started hurting while sleeping. It felt like my eye was pasted or glued shut. Upon awakening I had to immediately open my eye. It was bloodshot and hurt. That reaction was similiar to the one I had to Flomax. My urologist indicated that there can be side effects to the eyes. I have decided to stop this drug.


No Subject

I started using Avodart about 90 days ago and in the last 2 weeks developed itching and joint pain in one of my knees. I stopped taking it 2 days ago and the itching I had is getting better and the joint pain I had in my knee has also improved. Looks like I'll be making another trip to the Doctor to discuss my situation.


Avodart and Flomax

I take both medications: one Avodart and two Flomax caps each morning together. I have had not side effects other than being very stiff and my legs to my feet hurt when I get up at night or in the morning. If I take a Lortab right after I awake and wait a few miutes, that seems to give me a "jump start" and I'm okay the rest of the day. I'm 58 years old, 160 pounds, and work out every day at the gym. These medications I had stopped taking and tried a new one, but it was terrible! It was like I had been before taking the Avodart and Flomax. I notified my doctor and he told me to discontinue the new drug and got back on the other two, and I'm back to as normal as I guess I'm ever going to be. When in doubt, call your doctor. It really worries me to hear about a nurse and pharmacy tech who don't know if they are being contaminated and they work with doctors and pharmacists who do know! I'd sure hate to depend on one of them to care for me, but unfortunately, I've been around the medical profession for many years in and out of hospitals and nursing homes and it's quite frightening to see and hear what some of the so called professionals say and do; and I hear and know it's not getting any better. The state nursing boards and schools are making it TOO easy for people to go to nursing school and pass them on mediocre grades! Be afraid - be very afraid if you or your loved on has to go to a hospital or nursing home!


No Subject

My situation is near the same as Missy's in the above comment. I am a pharmacy technician who also has touched avodart capsules unaware of the contraindications. I am also in child bearing age. If I am sure the capsules weren't broken am I still okay or do I have reason for concern?? PLEASE LET ME KNOW!


Avodart and tinitus

I have taken Avodart for 81 days and have developed significant ringing in my ears. Has anyone else had a similar response?


Side Effect

I have been taken Avodart for three months and haven't noticed any improvement on symptoms related to the enlarged prostate. I took it in the morning before breakfast. I started experiencing stomachache about a month ago. It was usually minor until last weekend. The pain was so intense that I almost fainted and cold sweat broke out. I rushed to drink a glass of warm water and eat a piece of bread; the pain eventually went away. Since then I took the drug after lunch and haven't felt the pain.


Possible Side Effects

My husband has been taking Avodart for about 3 weeks. I have noticed a difference in his personalty. He is very short, seems agitated all the time for no reason. Would this be an unusual effect.


No Subject

I have just started taking this Avodart an i took this pill at about 1:00 PM an it totally knocked me out i didn't wake up till 5:00 an i'm stil yawning i read what the side effects were an it didn't say anything about making you sleepy .


No Subject

I am 54 years old and started taking Avodart 18 months before writing this comment. I have experienced considerable hair growth(on my head) and have had no loss of libido or ability to gain or hold an erection. I have noticed a decrease in the amount of semen released during sex.


No Subject

When I started taking avodart, I noticed that I started itching mostly in the lower abdomen and legs. I stopped the drug for 3 days. The itching stopped immediately. After a few days I started with the drug again and the itching started. I stopped again to be sure it was the drug. The itching stopped. I started again and the itching followed. It did stop me from having erections. It did allow me to urinate better..


Post a New Comment/Question on Avodart in our forums.